Annals of Indian Academy of Neurology
CASE REPORT
Year
: 2013  |  Volume : 16  |  Issue : 3  |  Page : 418--421

Methotrexate induced leucoencephalopathy: A stroke mimic


Tushar D Gosavi1, Mohammed Tauqeer Ahmad1, Lai-Heng Lee2, Shih-Hui Lim1 
1 Department of Neurology, National Neuroscience Institute, Singapore
2 Department of Hematology, Singapore General Hospital, Singapore

Correspondence Address:
Tushar D Gosavi
Department of Neurology, National Neuroscience Institute, c/o Singapore General Hospital, Outram Road, Singapore-169608
Singapore

With increasing usage of thrombolysis in the treatment of acute ischemic strokes within 4.5- hour window, it is becoming more important to recognize stroke mimics. Though the incidence of stroke mimics being thrombolysed is less than 3%, it is essential to diagnose them so as to avoid wrong thrombolytic treatment which carries potential complications of bleeding. We describe the case of a 17 year old girl with acute lymphoblastic leukemia, who developed stroke like episodes on two consecutive challenges with a chemotherapeutic regime which included intravenous and intrathecal methotrexate. She had MRI changes consistent with acute ischemic stroke on both occasions. Her deficits recovered completely and spontaneously, as did the MRI changes. She did not have any further episodes when methotrexate was excluded from the chemotherapeutic regime.


How to cite this article:
Gosavi TD, Ahmad MT, Lee LH, Lim SH. Methotrexate induced leucoencephalopathy: A stroke mimic.Ann Indian Acad Neurol 2013;16:418-421


How to cite this URL:
Gosavi TD, Ahmad MT, Lee LH, Lim SH. Methotrexate induced leucoencephalopathy: A stroke mimic. Ann Indian Acad Neurol [serial online] 2013 [cited 2019 Sep 17 ];16:418-421
Available from: http://www.annalsofian.org/article.asp?issn=0972-2327;year=2013;volume=16;issue=3;spage=418;epage=421;aulast=Gosavi;type=0